Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at May 31, 2020, 9:05 AM MDT. It took effect at May 31, 2020, 9:54 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2020, 9:05 AM MDT (15:05 UTC)
- In effect from
- May 31, 2020, 9:54 AM MDT
- Expired
- May 31, 2020, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
211 WWUS75 KTFX 311505 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 905 AM MDT Sun May 31 2020 MTZ009-010-044>046-048-049-010000- /O.NEW.KTFX.HW.W.0007.200531T1505Z-200601T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 905 AM MDT Sun May 31 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph occurring. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole, Liberty, Eastern Pondera, Southern Rocky Mountain Front and Eastern Teton. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will increase quickly through late morning. The strongest winds are expected from late morning through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
484 WWUS75 KTFX 311555 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Great Falls MT 955 AM MDT Sun May 31 2020 MTZ009-010-044>046-048-049-010000- /O.COR.KTFX.HW.W.0007.200531T1554Z-200601T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 955 AM MDT Sun May 31 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph occurring. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole, Liberty, Eastern Pondera, Southern Rocky Mountain Front and Eastern Teton. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will increase quickly through late morning. The strongest winds are expected from late morning through early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure loose items and avoid being around large trees and branches. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
380 WWUS75 KTFX 312354 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 554 PM MDT Sun May 31 2020 MTZ009-010-044>046-048-049-010100- /O.EXP.KTFX.HW.W.0007.000000T0000Z-200601T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 554 PM MDT Sun May 31 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Strong westerly winds over the Rocky Mountain Front and out onto the adjacent plains of 25 to 35 mph with gusts to 55 mph will remain below High Wind criteria as they gradually decrease throughout the evening. Therefore, the High Wind Warning is being allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at May 31, 4:50 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 31, 4:50 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 450 AM MDT Sun May 31 2020 ...Updated Aviation Discussion... .SYNOPSIS... Some lingering showers continue to track from south to north across southwest and central Montana through this morning. A cold front will then bring windy but drier conditions for much of the day on Sunday with continued above normal temperatures. For Monday, another round of showers over the southwest and central Montana is expected during the afternoon and evening hours. && .DISCUSSION... Lingering showers will continue to track across southwest and central Montana this morning, bringing some periods of light rain to the area. Strong west to southwesterly winds are expected to develop today across the region, as a disturbance passes through the area and strong subsidence builds over southwest and northcentral Montana. Strongest winds are expected along the Rocky Mountain Front, where wind gusts could approach 50-60 mph late this morning through this afternoon. A second disturbance crossing late in the afternoon and evening may have just enough moisture to support the development of a few thunderstorms over central Montana and eastern parts of north-central Montana. An isolated severe storm cannot be ruled out if thunderstorms can develop, mainly east of a Chinook-Lewistown line. A broad and weak high pressure ridge with an anticyclonic westerly flow aloft will then move over the northern CONUS Monday and Tuesday. This will continue the breezy westerly winds and chances of showers and thunderstorms with temperatures around 10 degrees above normal. However, a broad low pressure trough will then bring a more cyclonic westerly to southwesterly flow aloft for Wednesday through next Saturday. Although this will likely not impact temperatures significantly (still looking at temperatures around 10 degrees above normal), the greater impact will be an increase in the chance for showers and thunderstorms across much of north-central and southwest Montana. && .AVIATION... Updated 450 AM MDT Sun May 31 2020 (31/12z TAF issuance) VFR conditions are generally expected to continue for at least the next 24 hours, though strong southerly to southwesterly winds just off the surface will contribute to strong low-level wind shear. With even minimal surface heating in the morning, these winds will reach the surface and result in widespread windy conditions across the region through this afternoon, with winds diminishing through the evening. NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .HYDROLOGY... Due to increased snowfall and some passing rain showers Saturday evening and this morning, we are currently monitoring the rivers and small streams along the Rocky Mountain Front and Northern facing slopes of the Madison range. Specifically we have seen water level rises on Badger Creek below Four Horns Canal near Browning, along the Gallatin River near Gallatin Gateway, and the Saint Mary River at International Boundary. A Flood Advisory has been issued for the areas along Badger Creek below Four Horns Canal near Browning through Monday afternoon. && .PRELIMINARY POINT TEMPS/POPS... GTF 82 48 76 48 / 20 0 0 20 CTB 76 47 71 44 / 20 0 0 10 HLN 82 50 78 48 / 0 0 20 30 BZN 83 49 80 49 / 0 0 10 30 WYS 71 43 74 43 / 0 0 10 20 DLN 78 49 76 48 / 0 0 20 10 HVR 91 51 78 50 / 20 0 0 20 LWT 83 50 75 48 / 30 0 10 50 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Advisory for Southeastern Glacier County and Northcentral Pondera County. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, May 31, 8:48 AM MDT, 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
848 AM MDT Sun May 31 2020
MTZ009-010-311530-
Northern Rocky Mountain Front MT-Eastern Glacier MT-
848 AM MDT Sun May 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLACIER COUNTY UNTIL 930
AM MDT...
At 846 AM MDT, Doppler radar was tracking a line of strong
thunderstorms approaching Glacier National Park from the
southwest. Movement was northeast at 50 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Kiowa, East Glacier Park Village, Many Glacier, Babb, Marias Pass,
Goat Haunt, Saint Mary, Logan Pass and Starr School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding.
&&
LAT...LON 4899 11285 4831 11335 4834 11339 4837 11334
4842 11335 4842 11340 4846 11348 4855 11347
4862 11375 4873 11371 4878 11377 4884 11378
4885 11391 4882 11395 4889 11406 4891 11401
4900 11406
TIME...MOT...LOC 1446Z 213DEG 44KT 4903 11434 4831 11324
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:15 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 30 min |
| May 31, 1:22 AM MDT | Areal Flood Advisory | TFX | Glacier, Pondera | 36 hr |
| May 31, 8:48 AM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| May 31, 9:31 AM MDT | Special Weather Statement | TFX | Teton | 29 min |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.